Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 7, 2021Washington County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 7, 2021, 12:41 PM CDT for Washington County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2021, 12:41 PM CDT (17:41 UTC)
Expired
May 7, 2021, 1:30 PM CDT
In force
49 min
Issued by
NWS Tulsa, OK

County Washington County, OK

The radar

The Tulsa radar (KINX), 66 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2097 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS84 KTSA 071741
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri May 7 2021
 
OKZ055-056-061-071830-
Rogers OK-Nowata OK-Washington OK-
1241 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...CENTRAL
WASHINGTON AND SOUTHERN NOWATA COUNTIES UNTIL 130 PM CDT...

At 1240 PM CDT, a strong thunderstorm was located near Dewey, moving
southeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Copan...
Delaware...                       Talala...
Watova...                         

LAT...LON 3672 9548 3648 9576 3672 9600 3689 9600
      3693 9597
TIME...MOT...LOC 1740Z 303DEG 35KT 3682 9597 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 12:22 PM CDT, 19 minutes earlier.

Area forecast discussion, May 7, 12:22 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Fri May 7 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and perhaps an isolated thunderstorm or two
will remain possible through the afternoon primarily for the
far northwest AR sites. Expect LLWS to develop overnight
areawide, with southerly surface winds increasing Saturday
morning and becoming gusty.

&&

.PREV DISCUSSION... /Issued 1058 AM CDT Fri May 7 2021/

..UPDATE...

DISCUSSION...
Lead band of showers continues across far northeast OK into
northwest AR, with additional development noted across southeast
OK over the past 1-2 hours. Could see a brief strong storm as this
activity drops into northeast OK, but not expecting much more
than some small hail. Best zone of isentropic lift will shift east
through the day, with the scattered precipitation tapering off.

Updated zones have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  83  64  72 /  20  10  40  20
FSM   57  82  67  76 /  10  10  30  70
MLC   62  81  67  75 /  10  10  20  50
BVO   59  83  61  69 /  10  10  50  10
FYV   55  78  62  72 /  20  20  50  60
BYV   55  77  64  72 /  30  30  50  60
MKO   60  80  64  72 /  20  10  30  40
MIO   57  80  62  70 /  20  30  60  30
F10   62  82  65  74 /  20  10  30  30
HHW   59  80  68  77 /  10   0  20  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....18
Hazardous weather outlook, May 7, 4:50 AM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 AM CDT Fri May 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 AM CDT Fri May 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma; Far Northwest Arkansas.
	ONSET...Mid morning.

DISCUSSION...

Isolated thunderstorms will be possible beginning mid-morning thru
the afternoon from west to east across northeast Oklahoma and far
northwest Arkansas. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.

EXTENDED DISCUSSION...

There is a chance of strong to severe storms Saturday night into
Sunday morning, with the best chances near the Kansas and Missouri
borders. Damaging winds would be the main threat with any storm
complex moving east near the border region. As a cold front sweeps
south across the region during the day Sunday, there is potential
for strong to severe storm development mainly from northwest
Arkansas down into southeast Oklahoma. Large hail and damaging
winds would be main threats.

Unsettled weather pattern continues Monday and Tuesday. Rain and
storms could drop locally heavy rainfall and cause flooding across
the south, if multiple rounds can track over the same areas.
Severe weather potential will be limited by elevated nature of
storms on the cool side of a stalled front.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, May 7, 12:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri May 7 2021

OKZ055-056-061-071830-
Rogers OK-Nowata OK-Washington OK-
1241 PM CDT Fri May 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...CENTRAL
WASHINGTON AND SOUTHERN NOWATA COUNTIES UNTIL 130 PM CDT...

At 1240 PM CDT, a strong thunderstorm was located near Dewey, moving
southeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Bartlesville...                   Nowata...
Dewey...                          Copan...
Delaware...                       Talala...
Watova...

LAT...LON 3672 9548 3648 9576 3672 9600 3689 9600
      3693 9597
TIME...MOT...LOC 1740Z 303DEG 35KT 3682 9597

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:23 PM CDTSpecial Weather StatementTSACherokee22 min
May 7, 4:42 PM CDTSpecial Weather StatementTSACherokee18 min
May 7, 5:00 PM CDTSpecial Weather StatementTSASequoyah15 min
May 7, 5:25 PM CDTSpecial Weather StatementTSASebastian20 min
May 7, 5:43 PM CDTSpecial Weather StatementTSASebastian17 min
May 7, 5:56 PM CDTSpecial Weather StatementTSACrawford34 min
May 7, 6:00 PM CDTSpecial Weather StatementTSABenton30 min
May 7, 6:08 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian13 min
May 7, 6:28 PM CDTSpecial Weather StatementTSAFranklin17 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.